ZocdocAnswersI have lost sensitivity in my penis from masturbating, what should I do?

Question

I have lost sensitivity in my penis from masturbating, what should I do?

It has also changed to a darker brown color all along the shaft but the head has remained it's natural color.

Answer

That is an excellent question and one that is best answered by your primary care doctor or a urologist. In general, the symptoms you are describing are not common and so it is very important that you discuss this with a doctor in an urgent manner as it is not normal to lose sensitivity from masturbating and if you did and there was changes to the color of your penis because of masturbating, then there is a concern that perhaps you are masturbating far too frequently as this is not a common finding for most people. Have you had any changes to your ability to have an erection or maintain it for the same periods of time as you had in the past? If you are older and have a history of cardiovascular disease, then it could be possible that you have erectile dysfunction or some other underlying cause for your symptoms. but because of the limited history it is very difficult to know. It is also advisable that you avoid masturbating like you have been until you are seen by a doctor as you do not want to alleviate whatever the underlying cause of these symptoms you are having.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.